Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
132 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes hives like rashes throughout the body, fever and headache?

Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6300 Questions

default
Posted on Tue, 23 Aug 2016 in Skin Hair and Nails
Question: My daughter started having hives like skin sympton on friday evening, so we chatted with healthcare magoc doctor and then gave har Xyzal (anti allergic medicines). On saturday we notice those skin patches hasn't gone so we visited dermatologist, he diagnosed it as skin condition due to allergy and prescribed anti allergic medicines and other medicies with skin cream.

By Evening her patches have grown and spread all over her body. Today morning she was having mild fever and patches as spread out, so we called dermatologist again and he assured that such up and down (skin patches growing) is fine (expected) and it would take 2-3 days for child to recover, even mild fever is expected.

I am reaching out to get second opinion about my daughter skin conditions, pictures are attached for your reference. Please advice if we need to continue on perscribed course of action or we need to change her medication.

My daughter has not been complaining too much itching, its normally behind ears she has been itching. We noticed hives like condition on her head also.


Update: 2:42 PM

Now my daughter has started complaining of pain in her hand where we have these hives and on her back she has been complaining about itching.

her body temperature was over 100F so we gave her acetaminophen 5 ml
doctor
Answered by Dr. Rahul Kumar 9 hours later
Brief Answer:
Acute urticaria

Detailed Answer:
Hello
Thanks for the query and photograph.
she has developed acute urticaria.
It is an allergic condition and antihistamines like xyzal are usually sufficient to take care of this, but in severe cases steroids are required.
In your daughter's case treatment with oral prednisolone 1 mg/kg body weight for 5 days should be sufficient.
Apply desonide lotion twice daily for a week.
Steroid is a prescription drug, you might require to meet a doctor.
Don't worry it's not dangerous.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Rahul Kumar 25 hours later
Hi Doctor,

yesterday evening after my daughter woke up from her nap, we say swelling of her eyes and hives spread out over all her body. we rushed her to Emergency (Kailash Hospital - Kailash_073116.jpg) where she has small vomit also and there Pediatric checked her and changed the steroid and increased frequency of anti allergic. Also we received her Urine culture report few days back which we showed to her and she also put my daughter on antibiotic.

Today morning there was improvement like hives on her back dis-appeared but on other areas they appeared new like foot etc. (Morning_1, Morning_2, Morning_3 pictures attached) By evening she has again started getting hives on her back and by night again she has got hives back on her forehead, back etc. (Evening_1-Evening_6 pictures attached).

Today was the 4th day since we first notices Hives on her body. Please help us with below concerns

1. Why hives are disappearing and appearing again?
2. How much time it would take for my daughter to be completely cured?
3. Is there any additional medicine or test which we need to do to determine the root cause and possible more accurate treatment?
4. Whenever she goes to bathroom, with cold water she complains about pain, is that normal?
5. can we give her bath or it might worsen her condition ?
6. We normally mix all medicines (Alerid, steriod and antibiotic in juice ) to giver her is that fine?
7. She has 101.8 fever in the morning and then 101.9 in evening, we gave her crocin DS, is that normal?

We are really worried on what should we do next to help our daughter to get completely cured. Please advice?

I am planning to go to Another hospital tomorrow to get another opinion, please provide your help here.
doctor
Answered by Dr. Rahul Kumar 9 hours later
Brief Answer:
Details below

Detailed Answer:
Hello
Thanks for the follow up.
Just relax its a common condition and is not dangerous.
Urricaria is caused due to any substance entering her body or any substance to which she is coming in contact.
She has developed urinary tract infection even that might be the cause of urticaria.
Following are my recommendations.
1. Give her a simple diet like khicdi or smashed potatoes and fruits. There should be no preservative in her diet. Don't give her frooty or any preserves fruit juice. It should fresh.
2. Cold water can be a causative agent. It's not necessary to bathe her. If required use warm water.
3. Don't mix all medicines in one juice. Give one at a time with a gap of 10 minutes before giving other medicine.
4. Steroid is must at this stage although she has urinary infection but steroid should be continued.
Urticaria presents in the form of lesions appearing and subsiding hence you don't need to worry about that. She should be fine in a week.
It's better if you meet a dermatologist.
Keep me updated about her treatment.
Wishing her a good health.
Thank you.
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Rahul Kumar 5 hours later
Hi Doctor

thanks for your prompt response, we are observing improvement,

1. pediatric prescribed her 3 day dosage of steroid and anti-allergic medication wheres you prescribed her for 5 days? should we continue both medication BD for 5 days instead? we still have big hives in her thighs, stomach and back, there are still medium spots on hands and face

2. Is there any long term side affect of using steroid medicines?

3. she has been keeping body temperature of 100F and above with temperature shooting above 101 in morning and evening. Is this expected in hives with steriod treatment?

4. Application of calasoft lotion she normally complains about pain, is there any other better alternative for this lotion?

5. In morning she reports shivering when we take her to washroom and otherwise? is this normal?

we decided to hold to see pediatric today looking at improvement in her condition and would re-evaluate this decision tomorrow again.


Update: 8/2/16 7:21 pm

After evening nap, we notice hives have subsided 95% with only very few remaining on hand and face.

Apart from questions asked earlier, Please advice what we should do now to ensure they don't re-appear.

We still have two times medication left i.e tonight and tomorrow morning.
doctor
Answered by Dr. Rahul Kumar 18 hours later
Brief Answer:
Use desonide

Detailed Answer:
Hello
Please continue the medication for 5 days.
Instead of calasoft you can use desonide lotion.
Fever is due to urinary infection not due to hives.
Just take care to give her enough water and juices daily to prevent urinary tract infection as urinary infection is the underlying cause of hives.
Hope this helps.
Let me know if you have any other doubts.
Thank you.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Rahul Kumar 6 hours later
Hi Dr XXXXXXX

Thanks for your prompt response.

Pediatric recommended 3 days of anti-allergic and steroids. Is it fine if we discontinue the dosage after three days?

I am concerned if giving anti-allergy and steroids for another 2 days would have any side affect unless its required to give her for additional two days.

Please advice if we can stop the medication now (we have given her last dosage today morning)

Currently we are not seeing any hives on my daughter body
doctor
Answered by Dr. Rahul Kumar 6 hours later
Brief Answer:
Continue for 2 days

Detailed Answer:
Hello
Please continue the medication for another two days.
There won't be any side effect with such small course of steroid.
Let me know if you have any other doubts.
Thank you.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Desonide

doctor1 MD

hello docter,i am 52 years old lady on HRT after uterus & overy removal in 1999,isoflav,calcium& alphodol - od,now my skin is getting darker day by...

doctor1 MD

Hey ... I Have had a Penil problem for months now .. It has been diagnosed as Dermatitis, a Fungus, and now Eczema ... The only time it "burns" when...

doctor1 MD

this is regarding my 5month old son. since last Thursday he started having rashes over some of his body parts (legs and arms). by Sunday, it...

doctor1 MD

I have itching and dryness near my nose area and my skin near nose side became dark,I am facing this problem in XXXXXXX only but in other places, i...

doctor1 MD

for about a month I have been dealing with burning sensation on my inner thighs and pubic area. the pain would come and go constantly and then I...

doctor1 MD

three yr old daughter has very itchy rash. started in september on her bottom/thighs and was told by dr that it was a reaction to new diapers. we...

doctor1 MD

Hi Dr. Grief. I m thankful you are online and can provide some guidance. I have bug bites everywhere and they re getting worse - so almost rash...